Aubagio and Hair Loss side effect

Aubagio is an oral treatment approved for MS.

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Tue Sep 17, 2013 3:05 pm

@tscott999 as you said everyone responds differently but from what my doctor said and by what I experienced it does resolve itself. I know I thought at first by the amount of hair coming out I knew for sure I would be bald but to be honest no one could really tell except for me (and my hairdresser). My husband finally admitted that when my hair was wet he could tell but when styled he saw no difference. It does progressive slow down little by little. I take Biotin 5000 mcg everyday from day one that I started Aubagio. It obviously didn't stop the hair thinning but I feel it has helped accelerate my regrowth. The new hair is about an inch and a half long now and as my hairdresser told me hair thickens the longer it gets. I had a follow up with my neuro last Thursday and he was impressed by the regrowth. As it was explained to me hair goes through growth cycles and Aubagio kinda puts the hair follicles to sleep faster then normal so more hair falls out then normally would. Once the hair follicles "reset" the hair grows back and now is under a new cycle with the Aubagio on board. Unless you are truly experiencing Alopecia ( bald spots with no hair) I would encourage you to hang in there. The drug seems to be virtually side effect free (make sure you get your blood draws monthly for first 6 months to check liver functions). Just remember you're not alone in this.
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 4:39 pm

Advertisement

Re: Aubagio and Hair Loss side effect

Postby tscott999 » Wed Sep 18, 2013 1:06 pm

Thank you so much for your reply! I spoke with my doctor yesterday and she said the same, but it feels better coming from someone who actually has experianced it. I just need to be patient. I feel great so I could be worse off... I need to be thankful!!
tscott999
Newbie
 
Posts: 2
Joined: Tue Sep 17, 2013 12:04 pm

Re: Aubagio and Hair Loss side effect

Postby DM » Wed Sep 18, 2013 6:47 pm

went for a haircut today. Hair was way too long. I was in shock what I saw, or should I say didn't see, on the top of my head. I knew over the past couple of years that it was thinning, but man, didn't think this bad. Could be age mixed with the drug but jeez, it is shocking. At least there is still enough to cover it up. This is what at least 4 years on the drug has done for me, maybe 6, but when the drug finally gets approved in Canada, and I am off the study, it will be time for a drug holiday, and see if the hair thickens up and grows back a bit. Otherwise, all is fine.
User avatar
DM
Family Elder
 
Posts: 112
Joined: Thu Sep 06, 2007 3:00 pm
Location: Ottawa, Canada

Re: Aubagio and Hair Loss side effect

Postby heike » Sun Jan 12, 2014 1:02 pm

Poor tabrantley! I feel very sorry for you and hope your hair are much better now maybe even back to the old standard. I don`t have this side effect (but others!) but I heard from people that the hair growth again when you stop taking the pills although it might take around 1 year or even more. Good luck for you!
heike
Newbie
 
Posts: 5
Joined: Sun Jan 12, 2014 12:31 pm

Re: Aubagio and Hair Loss side effect

Postby shinyredsparkles » Thu Apr 03, 2014 1:13 am

Heya! I started taking Aubagio in December 2012. My hair thinned out really badly at first... it came good for a while and then around the 6 month mark it started shedding again.
In the last 3 months though, it's FINALLY back to normal. I cut my hair off to shoulder length, dyed it a bit darker so it looks nice and thick. I have heaps of new growth so I don't think it's done any permanent damage. It was awful for a while though... for me it was one thing to feel sick, but I hated "looking" different, especially being a (relatively) young woman!
Happy I stuck it out now though as the treatment really suits my lifestyle. Good luck... happy to help if you have any other questions :)
User avatar
shinyredsparkles
Getting to Know You...
 
Posts: 14
Joined: Mon Feb 08, 2010 4:00 pm

Re: Aubagio and Hair Loss side effect

Postby cityqat » Sun Sep 28, 2014 12:49 pm

Aubagio is SO MUCH BETTER than those darn Copaxone needles. ouch! I am losing a lot of hair, but I am ok with it. I would rather be 8-ball bald than take another needle. I am 100% ok with the odd glance or my husbands concern for my hair loss. Again - there is nothing better than facing a needle everyday.

Results after 5 months? Not bad. A few side effects, but am doing well.
cityqat
Newbie
 
Posts: 1
Joined: Sun Sep 28, 2014 12:41 pm

Re: Aubagio and Hair Loss side effect

Postby Askoglund » Mon May 25, 2015 6:04 am

I am in month three of aubagio and my hair is thinning at a significant rate. I have no other symptoms and feel great otherwise. My hair stylist told me about Aveda Embody three step process shampoo and conditioning system to help the hair follicles stay protected from what the medication is doing. Also taking biotin so I hope to see improvement soon!
Askoglund
Newbie
 
Posts: 1
Joined: Mon May 25, 2015 5:55 am

Re: Aubagio and Hair Loss side effect

Postby whatshername004 » Thu Jun 04, 2015 11:21 pm

I'm 47 and female. I'm almost at the end of the 9th month of Aubagio treatment. Nothing happened right away so I figured it was alright. However, early this year I started noticing that my hair was thinning. I have very fine hair, but a lot of it. Or I did. Even with a lot of hair I had a thin pony tail, but seriously, this was tiny, tiny. I'm used to losing hair and a hair dresser a long time ago told me we lose bunches just in one day, but my pony tail was never this thin. My hair dresser noticed some regrowth last appointment, but since then I got a new car and I notice tons of hair on my car seat. I pull it out of my hair brush daily. I don't have any bald spots luckily. I came her tonight and was heartened by some of the other posts. I see my doctor next month (July.) I'm going to keep hanging on until I go bald because when I started Aubagio it was my best choice.
whatshername004
Newbie
 
Posts: 2
Joined: Thu Jun 04, 2015 10:44 pm

Re: Aubagio and Hair Loss side effect

Postby Pktpkt » Sat Jun 27, 2015 12:48 am

I am a 39-year-old male. When I was first diagnosed with MS, the thought of needles scared the living daylights out of me. I decided to go on Aubagio immediately. I started taking it in October 2014. As early as November 2014, I noticed my hair was thinning. This lasted for maybe 3 or 4 months. By March/April 2015, my hair has grown back to its natural state.

I hope this helps.
Pktpkt
Family Member
 
Posts: 25
Joined: Thu Nov 06, 2014 2:48 pm

Re: Aubagio and Hair Loss side effect

Postby whatshername004 » Sat Jun 27, 2015 11:36 pm

It does help as well as some of the earlier described experiences. I usually have super long hair but but I've been getting it cut shorter. I put it all up in a tiny little bun recently and noticed a lot of little whisps which must be new hair growth. I also noticed it was my regular hair color and not gray. I was afraid all of it was going to come in gray. I never thought I was this vain or superficial. Blah

I started out on Copaxone. Needls terrified !e. I didn't think I could ever possibly do that myself but was surprised how easy it became. I guess that's a plus because now I am diabetic and have insulin injections.

Good luck with aubagio! I like it.
whatshername004
Newbie
 
Posts: 2
Joined: Thu Jun 04, 2015 10:44 pm

Previous

Return to Aubagio (teriflunomide)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service